Glad you found us mia0101 and welcome to our forum. I'm sorry you're so sick and have a baby and child to care for also. Yep, plaquenil can take months to take effect, but it should make you feel better for quite a while. You may or may not, later need to be placed on additional meds.
To me, the worst thing about
prednisone is the moon face, buffalo hump, bruising, and paper thin skin. To the docs it's all the unseen side effects like high blood pressure and adrenal gland shutdown. The worst part about
being on prednisone long term is that if you have organ involvement from lupus prednisone must work. If you take it continuously in high doses it may not work when you need it. I was diagnosed with lupus in 2005, have been on prednisone off and on for years, and have currently been taking 10-15mg prednisone daily for a couple of years. So I personally don't see any harm in taking tapers (you must always
taper), but you also need to find other things that can help. Read our lupus tips at the top of the forum. One of my favorites is a warm bath with Epsom salts.
I also have Sjogren's and fibromyalgia. I'm the Sjogren's moderator and just from what you're telling me, I don't think you have Sjogren's symptoms. If you start having the dryness or have the Sjogren's antibodies please stop by! We don't get much traffic
I hope your official rheumy visit goes well. Take a laundry list of all
the problems you can think of and all the questions you have. Please let us know how you're doing, okay? Love, Butterflake
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, diastolic heart dysfunction, GERD, 1st stage kidney disease. Many meds: better living through chemistry